Wolfram Library Archive

Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings

Probability distributions for multimeric systems

Jaroslav Albert
Marianne Rooman
Journal / Anthology

Journal of Mathematical Biology
Year: 2016
Volume: 72
Issue: 1-2
Page range: 157-169

We propose a fast and accurate method of obtaining the equilibrium monomodal joint probability distributions for multimeric systems. The method necessitates only two assumptions: the copy number of all species of molecule may be treated as continuous; and, the probability density functions (pdf) are well-approximated by multivariate skewnormal distributions (MSND). Starting from the master equation, we convert the problem into a set of equations for the statistical moments which are then expressed in terms of the parameters intrinsic to the MSND. Using an optimization package on Mathematica, we minimize a Euclidian distance function comprising of a sum of the squared difference between the left and the right hand sides of these equations. Comparison of results obtained via our method with those rendered by the Gillespie algorithm demonstrates our method to be highly accurate as well as efficient.

*Applied Mathematics
*Science > Biology